2 doctors weighed in:
I took an extra daily dose of folic acid yesterday and today I developed heartburn, can that cause heartburn?
2 doctors weighed in

Dr. Keegan Duchicela
Family Medicine
1 doctor agrees
In brief: Could depend on dose
I've had patients tell me that Folic Acid sometimes causes some gastrointestinal distress and heartburn, and it is a listed side effect.
Higher doses seem to do it more. That being said, most people taking extra Folic Acid are also pregnant - which is prime time for developing heartburn symptoms, independent of Folic Acid use.

In brief: Could depend on dose
I've had patients tell me that Folic Acid sometimes causes some gastrointestinal distress and heartburn, and it is a listed side effect.
Higher doses seem to do it more. That being said, most people taking extra Folic Acid are also pregnant - which is prime time for developing heartburn symptoms, independent of Folic Acid use.
Dr. Keegan Duchicela
Dr. Keegan Duchicela
Thank
Dr. Vasu Brown
Wound care
In brief: Poor digestion
Heart burn is a sign of undigested food increasing Lactic Acid and peroxide in stomach - to ease the issue take betaine hcl with bromelain it will help digestion and pain.

In brief: Poor digestion
Heart burn is a sign of undigested food increasing Lactic Acid and peroxide in stomach - to ease the issue take betaine hcl with bromelain it will help digestion and pain.
Dr. Vasu Brown
Dr. Vasu Brown
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors